So, a quick (6 day) wean off of the divalproex left me in a bit rough shape. Yesterday was the second day without any meds and my anxiety was through the roof.
The night before last I was having overtly sexual thoughts, and then slept fitfully, then awoke agitated. The rest of the day yesterday was up/down smiling/crying/yelling. Everything was a trigger. I ended up drinking the one lonely lil light beer we had in the house and washing a .25 xanax down with it. That one beer and the xanax finally calmed me. I slept well and today was the day I was to start my first 25mg of Seroquel.
Wow did I feel doped up.
It is 2mg in the morning and 25mg at night for two days. Then doubling the night dose for two days, then doubling the morning dose for two days. then a few days later the two in the morning and four at night for a total of 150mg (100mg at night -4 pills, and 50mg in the morning-2 pills)
I really cant imagine walking the dog, picking kids up from school, making dinner… does one actually adjust to the seroquel? Does it get easier to slug through the day?
Decided to check my pills and I have enough left until Monday night but don’t see psych til Friday. It would have been okay if I had been able to keep my original appt date but the secretary had called me to tell me that he wasn’t in that day and we needed to reschedule. So—- suddenly not enough pills. Apparently Divalproex is not a med to be discontinued abruptly. A cool lil thing called ‘a seizure that never ends’ is possible if one is to do this HAHA.. yeah, doesn’t sound cool to me. So, the pharmacy will give me a few days worth of pills until I can get in to see him.
Anxiety and Depression. Which comes first?
I watch the kids and I think… anxiety triggers the depression.
My son is anxious, but at 6 he is not depressed. When I was small I was anxious about every single thing. Like— everything. It kept me from doing lots of things in life, and having a poor self image caused me a lot of self hate. My biggest sense of FAIL comes from all the things I don’t accomplish due to my anxiety. Anxiety/discomfort with my own self… do I belong in this world? THAT is where so much of the irritation and depression comes with. Overwhelmed with trying to do what others tell me to just GET OVER and do.
Now on 1000mg of divalproex daily. 500mg morning and night. At first there were the side effects of feeling kind of dopey. I liked that. My irritation had lessened, felt calm. But now I’m crying all the time and feeling irritated again. Safe to say maybe this irritation is more of a depression state than a manic state?
Every medication has a stupid side effect. Yet I want to feel better. Being overweight makes me miserable — so meds with huge weight gain are a no go for me. My anxiety disorder responds to every increase in heart rate with a full out panic attack so… not the best with meds that increase anxiety and heart rate.
Last night I had a bad episode. Shaking, crying, dizzy, weak, sick in my stomach. Was sure I was going to die. Didn’t eat a lot yesterday, so maybe the drug didnt absorb properly and it was like a withdrawal effect? Or maybe low blood sugar, I don’t know. Anyhow.. its sucks.